my son was recently put on lithium after a manic episode, he is rapidly gaining weight...he says he actually gets up during the night when he is in a sleep state and raids the kitchen....and he doesn't even realize he has done this until he sees the mess left behind the next morning when he gets up...
I know a weight gain is common with lithium, but has anyone else ever raided a kitchen and had a feeding frenzy while still asleep?
he is also on seroquel but has been on that for a few years without this night feeding issue, so its definitely the lithium causing it..
I am inclined to think it is not the Lithium. It is more likely the Seroquil. I have been on it for a few months now and I have also been on lithium before. I have gotten up and ate before on the Seroquil before. I have tried to fight the Seroquil before and I always lose. If I am not laying down right after I take it, I run the risk of being hurt. I have fallen off the bed, ran into doors and door frames, broke my tail bone, al this with a lot of other painful experiences. I love my Seroquil and couldn't function without it but some nights I have horrible nightmares and sleep walk. I would take these side effects over the lack of stability I would have without it.
thx for the reply...interesting. he has been on seroq. for quite awhile without this issue, however it was upped at the same time as adding the lithium..so perhaps it is the culprit. he too bangs and bumps into things when up foraging for food, so much so that it wakes his wife up who than goes to investigate to see if he is okay, don't believe he suffers the nightmares tho........yes the price one pays for stability:(
You are right about the price for stability. I wouldn't be off my meds now for anything....he!!, I can't be. It is dangerous for me and everyone around. I can say that I am on 400mg of Lamictal and 600 Seroquil and the last psychiatrist I had told me that ha had alot of success with that combination before. However, everybody is different and the most unfortunate part of it is you have to give all the meds a chance to work before he decides to make a med change, if it is even neccessary. Just try to notice the changes in his mood and I would advise either him coming on here and using the mood chart which can be printed out and taken to his doctor, or just journaling his symptoms,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.